|Is pulling AZT out an option?
Jun 7, 2004
I am currently on Trizivir and Viramune. Was on Sustiva from 1998 until summer 2003 and changed off due to CNS issues. This current combo seems to be working well for me. VL is under 500 and T cell count is around 800. The problem is lipodystrophy, which I have had for about 5 years now. My legs and arms have lost all their fat and the veins are just bulging everywhere. My neck is gathering fat and I am looking into having my buffalo hump removed. Since AZT is suspected to contribute to lipo, is it possible to pull that component out of my combo? Would it need to be replaced with something else or should I start looking at other combos? Thanks for all you do.
Response from Dr. Moyle
I guess it depends on past resistance history but if you have never failed therapy the regimen of abacavir/3TC/nevirapine should be perfectly adequate. Swiching off AZT for lipodystrophy hasn't been all that well studied but in your situatuion, where there is no other obvious contributoryn agent, it is the most likely culprit. The benefits of removal of the thymidine agent are slow to be seen, allow >1 year before expecting to notice some changes
I hope this helps
Bioalcamid, aquamid European CE certification
swiching Efavirenz to more suitable med.
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.